| Model Number |
279704400 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A1: patient identifier: ur: (b)(6).H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that two drivers broke during a case on (b)(6) 2023.The size 9 double lead tap was used prior to the screw being inserted, using a 10 x 110mm screw.The first driver began to have issues upon advancing the screw.The tulip head was still prominent, yet had started to spin, and the screw would not advance further.The surgeon released the driver shaft thread from the tulip head in order to inspect the driver.At this point, it was noted that the tip of the driver, the star, was no longer present on the driver itself, and was imbedded into the screw head.The screw was still partially in the patient, and could not be removed with pilers, nor using a rod/set screw approach to helicopter it out of the patient.The surgeon had scrubbed in at this point, and used a 2mm k-wire and drilled it into the recess, reversed it, and the portion of the star drive tip was removed.The surgeon then tried to use the second driver on the set in order to remove the screw.Unfortunately, the second driver was already in a state of needing replacement, and unsuccessfully ended with the same fate as that of the first driver being used.Another 2mm k-wire was used to drill out and remove the broken tip from the tulip head.The removal expedium tray was located and opened, and it had one driver available to use on it.This driver worked, and the surgeon was able to remove the screw, re tap, and use a smaller 9 x 90mm screw instead.This caused an additional surgical time of an hour to troubleshoot and remove the broken pieces plus the protruding screw.This report involves one viper system lag screw quick connect driver 5.5.This is report 3 of 3 for (b)(4).